Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 6, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jan 18, 2009, 2:06 PM EST for 4 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2009, 2:06 PM EST (19:06 UTC)
- Expired
- Jan 18, 2009, 6:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 181906 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 206 PM EST SUN JAN 18 2009 FLZ041-044>046-141-144-182300- /O.NEW.KMLB.FW.W.0006.090118T1906Z-090118T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA- SOUTHERN LAKE- 206 PM EST SUN JAN 18 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. DRY AIRMASS AND WARMER TEMPERATURES HAVE LOWERED RELATIVE HUMIDITY BELOW 35 PERCENT. IN ADDITION...INCREASING SOUTHWEST WINDS NEAR 15 MPH WITH HIGHER GUSTS CAN BE EXPECTED THE REMAINDER OF THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 18, 10:40 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Jan 18, 10:40 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1040 AM EST SUN JAN 18 2009
.DISCUSSION...
TEMPERATURES ARE RISING RAPIDLY UNDER FULL SUNSHINE AND LIGHT WINDS
AFTER A CRISP MORNING. VERY PLEASANT AFTERNOON EXPECTED WITH MAX
TEMPS NEAR NORMAL RANGING FROM THE UPPER 60S FAR NORTH TO LOWER 70S
ELSEWHERE. SOUTHWEST WINDS WILL INCREASE ESP NORTH HALF AHEAD OF
APPROACHING FRONT BUT SPEEDS SHOULD NOT EXCEED 15 MPH.
CLOUDS WILL INCREASE TONIGHT FROM NW TO SE AHEAD OF A WEAK FRONTAL
BOUNDARY. RAIN CHANCES WILL INCREASE ESP NORTH HALF LATE TONIGHT BUT
AMOUNTS LOOK QUITE LOW...0.1" OR LESS. SOUTHERN 1/3 OF FA SHOULD
REMAIN DRY TONIGHT.
&&
.AVIATION...VFR THRU 00Z...THEN LOWERING CIGS FROM NW TO SE AS COLD
FRONT APPROACHES. EXPECT MVFR CIGS TO OVERSPREAD NORTHERN TERMINALS
AFT 03Z WITH SOME -RA.
&&
.MARINE...RIDGE AXIS WILL PUSH SOUTH OF THE WATERS TODAY AHEAD OF AN
APPROACHING COLD FRONT. WINDS WILL BECOME SOUTHWEST AND INCREASE...
REACHING 15-20 KNOTS OFFSHORE VOLUSIA COUNTY THIS AFTN. SW PRESSURE
GRADIENT STRENGTHENS TONIGHT AHEAD OF THE COLD FRONT SO SMALL CRAFT
ADVISORY WILL COMMENCE AT 7P FOR THE OFFSHORE WATERS...CAUTION FOR
THE NEAR SHORE. SEAS 2 TO 3 FEET NEARSHORE TODAY AND 3 TO 4 FEET
OFFSHORE BUT BUILDING TO 5-6 FEET OFFSHORE TONIGHT.
&&
.FIRE WEATHER...PRIMARY CONCERN TODAY IS POTENTIAL FOR CRITICALLY
LOW RH VALUES. LOWER DEWPOINT AIR WILL MIX DOWN TO THE SFC THIS
AFTERNOON AND COMBINE WITH WARMER TEMPS TO PRODUCE MIN RH VALUES
AROUND 35% ESP ACROSS NORTHERN SECTIONS. INCREASING SW FLOW THIS
AFTN WILL HEIGHTEN THE FIRE DANGER. THINK THERE IS SOME POTENTIAL
FOR DEWPOINTS AND RH VALUES TO "CRASH"...PRODUCING AROUND 4 HOURS OF
SUB-35% RH ACROSS NORTHERN SECTIONS. WILL MONITOR FOR POSSIBLE RED
FLAG WARNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 69 48 68 44 / 10 50 10 10
MCO 70 51 69 45 / 0 50 10 10
MLB 72 53 72 47 / 0 40 20 10
VRB 72 54 73 51 / 0 40 30 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST MONDAY
FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO
JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
KELLYHazardous weather outlook, Jan 18, 4:54 AM EST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 454 AM EST SUN JAN 18 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 454 AM EST SUN JAN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... LONG PERIOD EASTERLY SWELLS WILL PRODUCE AN ELEVATED RISK OF RIP CURRENTS AT THE BEACHES TODAY. ...WIND AND SEA IMPACT... SOUTHWEST WINDS WILL INCREASE FROM 10 TO 15 KNOTS TODAY TO 20 TO 25 KNOTS FIRST OVER THE NORTHERN OFFSHORE WATERS THIS EVENING THEN SPREAD DOWN THE COAST AS A COLD FRONT MOVES THROUGH THE AREA ...FIRE WEATHER IMPACT... THE COMBINATION OF DRY VEGETATION...DRY AIR AND BRISK WINDS WILL CONTINUE TO ENHANCE THE FIRE DANGER OVER THE INTERIOR THIS AFTERNOON. FIRE DANGER WILL GRADUALLY LOWER TOWARDS THE SOUTH AND EAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CHILLY TEMPERATURES WILL CONTINUE THROUGH THE END OF THE WORK WEEK. HAZARDOUS BOATING CONDITIONS...MAINLY OVER THE OFFSHORE WATERS... CAN BE EXPECTED THROUGH WEDNESDAY. FIRE SENSITIVITY WILL CONTINUE TO BE ENHANCED FOR THE FORESEEABLE FUTURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 67
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 4:20 AM EST | Small Craft Advisory | MLB | 3 days |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.